MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5325WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation pending product return.
 
Event or Problem Description
The user facility in (b)(6) reported a vitrectomy cutter did not cut while aspiration continued.It was replaced with another one and the surgery was completed with no patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned in a plastic bag without the original packaging.The part number and lot number cannot be verified or determined.The tip protector was in place, as it should be.The needle was bent.The port window was in the opened position with debris visible in and around the port.There was dried solution visible in the tubing.The cutter looks used.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and the cutter aspirated as it should.This cutter performed as intended.Due to evidence of use, the cause of the bent needle cannot be determined.A review of the complaint database revealed no other complaints have been submitted against lot w0649.Refer to capa (b)(4).Capa (b)(4) was closed on 06 july 2018 but was still open when lot w0649 was manufactured in nov 2017.Per capa (b)(4) and qcr (b)(4) the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters were replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories.The most recent lot of bl5325wv manufactured was lot w0885 in jan 2018, which was prior to the implementation of the vitrectomy tubeset enhancement; no lots of bl5325wv have been produced since then.Any bl5325wv product with a lot number higher than w0885 will include the vitrectomy tubeset enhancement.

Brand Name
25 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7785334
Report Number0001920664-2018-00102
Device Sequence Number10793155
Product Code HQC
UDI-Device Identifier00757770058655
UDI-Public(01)00757770058655(17)190427
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2019
Device Model NumberBL5325WV
Device Catalogue NumberBL5325WV
Device Lot NumberW0649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1